Jump to content

Kaddiek: Off celexa 9weeks


Kaddiek

Recommended Posts

I’m 52 , female , been in celexa for 10 years and need to be free of them.  I wish I had never gone on them , instead gone for counselling. I hope I haven’t damaged my brain forever.  I’ve been off for 9weeks -cold turkey.  Can’t say I’ve had a lot of physical effects. I am familiar w them though. I’ve tried this before.  Anyway I’m very determined to beat this thing and am very glad to hear all of your success stories. 

Link to comment
  • ChessieCat changed the title to Kaddiek: Off celexa 9weeks
  • Moderator Emeritus

Hi Kaddiek and welcome to SA,

 

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

I realise that you probably don't want to go back on the drug but reinstatement is the only known way of reducing the withdrawal symptoms.  The decision to reinstate is yours.  However, I suggest you read the information provided so that you can make an informed decision.  Some members, after getting off their drug cold turkey or too quickly, experience withdrawal symptoms lasting for months and sometimes years.  Some have had to leave work, some have had to move in with relatives and some have become bed bound.

 

If you go back to your doctor he might put you back onto Celexa at too high a dose, or might try another drug or a combination of drugs.  SA recommends reinstating the drug at a small dose and increasing it slowly if you don't feel improvement.

 

Because you have been off Celexa for 9 weeks, please do not go back on the last dose you were on because it might be too much.  It is better to start with a small dose and gradually increase than to start too high.  The sooner you reinstate the more chance there is of it being successful.

 

It takes about 4 days for a dose to get to full dose in the blood and a few more for it to register in the brain.  You may feel some improvement within the first day or two.  It is better to stay on this dose for about 10-14 days and Keep Notes on Paper and Rate Symptoms Daily to Check Patterns and Progress so that you can see improvement which you may not feel.

 

It is important to take the same dose, at about the same time, on a DAILY BASIS.  Do not skip days.

 

The idea of reinstatement isn't to get rid of withdrawal symptoms completely but to bring them to a bearable level.  Once you are stable, which may take 3-4 months (you need to listen to your body, not the calendar) you could then do SA's recommended taper of no more than 10% of the previous dose followed by a hold of about 4 weeks to allow your brain to adapt to not getting as much of the drug.

 

My own experience was reducing my Pristiq from 100mg to 50mg and I experiencing extreme cog fog for 3 weeks.  At the end of this time I was unable to type.  Because I a professional typist I knew that something was very wrong.  I had joined SA a few days prior to this and they had suggested increasing my Pristiq.  When I couldn't type I too extra Pristiq and after about 4 hours my head was clearing and I was able to type again.  I have since been tapering following SA's recommendations, with only minimal withdrawal symptoms, and am now down to 17mg.  As my dose got lower I started feeling my emotions returning.

 

I will give you some links to check out and then please ask question here in your Intro topic.  If you do decide to reinstate, once we know the last dose you were taking we can suggest a small dose for you to try.  Please let us know whether you would like to do this.

 

Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms (see Post #1)

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Celexa (citalopram)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These really helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

 

Hi Kaddiek!

 

Welcome to Surviving Antidepressants (SA), we're very glad you're here.

 

We really understand the desire to get off these drugs and surely most of us would have been able to heal naturally given time and some good self-care. I hope you gain a lot from reading the links ChessieCat posted here and do ask any questions :)

 

xxxmollyn

 

 

 

 

Edited by MollyN

 

Drug history

  • 20mg paxil in 2001 - 4 months use  
  • 20mg paxil in 2003 - 2 months use 
  • 20mg paxil in 2008 - 8 years continuous

Withdrawal history:

  • March 2014 - disastrous alternate day taper
  • Jan 2015 - 15mg to 10mg. Disaster
  • Sept 2015 -  10mg to 5mg. Disaster. Reinstated to 6mg. Relief
  • Oct 2015 - started slow 10% taper 
  • Oct 2016 - at 4mg- stop taking paxil (not recommended)

 

I'm not a medical professional. Seek advice from a knowledgeable medical practitioner.

Link to comment

Welcome to S.A. 

 

I'm Ali and have been on celexa for 10 years as well, if you ever need someone to talk to I'm here for you. Ali 

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy